Which medications may cause erythema annulare centrifugum (EAC)?

Updated: Mar 06, 2020
  • Author: Dirk M Elston, MD; Chief Editor: William D James, MD  more...
  • Print
Answer

In each of the following cases, the eruption of EAC appeared after initiation of the drug and resolved after its cessation. In the cases of the antimalarials chloroquine and hydroxychloroquine, the eruptions took 5 months to a year to clear, believed to be secondary to their strong DNA-binding properties and affinity for melanin. Note the following drugs that have been associated with EAC:

  • Amitriptyline [18]
  • Azacitidine [19]
  • Chloroquine
  • Cimetidine
  • Estrogen
  • Etizolam [20]
  • Finasteride
  • Hydrochlorothiazide
  • Hydroxychloroquine [21]
  • Gold sodium thiomalate
  • Pegylated interferon alfa-2a plus ribavirin combination therapy [22]
  • Penicillin
  • Piroxicam
  • Rituximab [23]
  • Salicylates
  • Ustekinumab [24]

Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!